Hail, Morgan
- When
- July 25, 4:52 PM MST
- Where
- Morgan County, 0.87 mi NW of Brush
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.260, -103.630
A severe thunderstorm produced a brief period of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced a brief period of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 25, 2:15 PM MST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT FRI JUL 25 2008 .SHORT TERM...A RATHER COMPLEX WEATHER PATTERN ORGANIZING OVER NERN COLORADO DURING THE NEXT SEVERAL HOURS. BASICALLY...RELATIVELY STRONG SHEAR...HIGH SBASED CAPES AND STEEP LAPSE RATES ALIGNING OVER NRN PORTIONS OF THE CWFA AT THIS HOUR. OUTFLOW BNDRYS PRODUCED BY SCTD CONVECTION MOVING OFF THE NRN FRONT RANGE EXPECTED TO SPAWN ADDITIONAL STORM GROWTH...SOME OF WHICH COULD BECOME SEVERE. THOUGH CURRENT STORM HELICITIES ONLY MARGINAL...AS THESE CELLS MOVE INTO INCREASINGLY MOIST AND UNSTABLE AIR...THE CHANCE FOR DAMAGING HAIL...HEAVY RAIN AND EVEN A BRIEF TORNADO SHOULD INCREASE. AS A RESULT SPC HAS ISSUED A SVR T-STORM WATCH FOR LARIMER...MORGAN... WELD...WASHINGTON AND LOGAN COUNTIES THRU 03Z/SAT. MEANWHILE OVER SOUTHERN PORTIONS OF THE CWFA...THE VERTICAL SHEAR PROFILE AND MEAN LAYER FLOW ARE MUCH WEAKER. FORWARD SPEEDS OF STORMS NOW DRIFTING OFF THE SRN FOOTHILLS GENERALLY UNDER 15KTS. ALTHOUGH DEWPOINTS HAVE STEADILY FALLEN IN THE GREATER DENVER METRO AREA AND ALONG PALMER DIVIDE IN THE PAST FEW HOURS...THE NAM AND RUC SHOW A DENVER CYCLONE DRAWING UPPER 50S/LOWER 60S DEWPTS BACK INTO THE GREATER DENVER METRO AREA EARLY THIS EVENING. 18Z NAM RUN NOT AS MOIST AS THE 12Z RUN...YET LATEST QPF AND PW VALUES STILL INDICATE STORMS CAPABLE OF LOCALLY HEAVY RAINFALL...POTENTIALLY UP TO 2.50 INCH/PER HOUR RAINFALL RATES. SINCE HEAVY RAINFALL NOT EXPECTED TO BE WIDESPREAD WITH RAIN FALLING ON DROUGHT PARCHED SOILS...DO NOT SEE THE NEED FOR A FLASH FLOOD WATCH. HOWEVER WOULD NOT RULE OUT THE NEED FOR A FEW URBAN/SMALL STREAM FLOOD ADVISORIES AND POSSIBLY A FLASH FLOOD WARNING OR TWO...ESPLY IN URBANIZED AREAS IN AND AROUND DENVER. THE THREAT FOR HEAVY RAIN IS EXPECTED TO SHIFT NEWRD LATER THIS EVENING. SERN WELD AND MORGAN COUNTIES LOOK TO BE IN THE BEST POSITION FOR THESE RAIN MAKERS. COULD SEE CONVECTION ON THE PLAINS LINGERING WELL BEYOND MIDNIGHT...ALTHOUGH THE THREAT FOR HEAVY RAIN SHOULD END BEFORE MIDNIGHT. ON SATURDAY...AIRMASS IS FORECAST TO DRY OUT AS THE MEAN FLOW BECOMES MORE WESTERLY. STILL SEE ISOLD TO SCTD AFTERNOON AND EARLY EVENING T-STORMS...BUT MAINLY OVER AND NEAR THE CENTRAL MOUNTAINS AND FRONT RANGE FOOTHILLS. TEMPERATURES ON SATURDAY WILL BE SLIGHTLY WARMER WITH MORE SUNSHINE AND WLY FLOW. .LONG TERM...NOT MUCH TO CHANGE IN THIS FORECAST. PLAN REMAINS FOR SOME DRYING SUNDAY THEN A WEAKNESS IN THE RIDGE ALLOWS SUBTROPICAL MOISTURE TO DRIFT NORTHWARD ON MONDAY. MEANWHILE A SHORTWAVE OVER THE NORTHERN ROCKIES LOWERS HEIGHTS AND BRINGS A MORE WESTERLY COMPONENT TO THE WIND ALOFT...SHEARING OFF THE DEVELOPING MOISTURE PLUME ROUGHLY OVER OUR AREA. THIS MEANS THE GREATEST MOISTURE SHOULD BE OVER THE SOUTHERN AND EASTERN PARTS OF OUR AREA ON MONDAY. WESTERLY FLOW BRINGS SOME DRYING AGAIN ON TUESDAY THOUGH ANOTHER SHORT WAVE PASSING NORTH OF US SHOULD PROVIDE SOME HELP FOR CONVECTION AND THERE WILL STILL BE A FAIR AMOUNT OF LOW LEVEL MOISTURE. ONLY SUBTLE CHANGES AFTER THAT AS RIDGE REBUILDS AT LEAST A LITTLE WITH SOME DRYING ALOFT...BUT NOTHING TO REMOVE LOW LEVEL MOISTURE SO CLIMATOLOGICAL POPS STILL IN ORDER. MAIN CHANGES WERE TO REINTRODUCE LOW POPS LATE SUNDAY AS THERE WILL STILL BE SOME MOISTURE AROUND WITH SOME CREEP BACK INTO THE CENTRAL MOUNTAINS AND EAST WINDS ON THE PLAINS...AND ALSO TO BUMP UP POPS A LITTLE LATE MONDAY WITH INCREASED CONFIDENCE IN THIS BEING THE MOIST DAY. IT ALSO LOOKS LIKE WE WILL STRUGGLE TO REACH 90 ON MONDAY...AS THERE MAY BE CLOUD COVER IN THE MORNING AND INCOMING LOW LEVEL AIR WILL BE COOLER/MOISTER. && .AVIATION...INCREASING MOISTURE AND INSTABILITY ALONG WITH LIGHT WINDS ALOFT EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS IN AND AROUND THE DENVER METRO AREA BETWEEN 22Z/FRIDAY AND 02Z/SATURDAY. STORMS WILL BE SCATTERED IN COVERAGE...AND MOVE EAST-NORTHEAST AT 10 TO 20 MPH. EXPECT MVFR VSBYS WITH HEAVY RAIN AND POSSIBLY SMALL HAIL. THESE STORMS SHOULD MOVE EAST-NORTHEAST OF THE DENVER AREA AFTER 04Z/SATURDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST COLORADO UNTIL 03Z/SAT...FOR ZONES 38..42.. 43..44..48 AND 49. BAKER/GIMMESTAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1109 AM MDT FRI JUL 25 2008 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1109 AM MDT FRI JUL 25 2008 ...HEAVY RAIN POSSIBLE FROM SLOW MOVING THUNDERSTORMS ALONG THE COLORADO FRONT RANGE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE MOUNTAINS... ACROSS SOUTH PARK AND ALONG THE FRONT RANGE OF NORTH CENTRAL COLORADO BETWEEN NOON AND 4 PM MDT THIS AFTERNOON. THUNDERSTORMS ARE ALSO EXPECTED TO FORM ALONG OUTFLOW BOUNDARIES FARTHER OUT ON THE PLAINS OF NORTHEAST COLORADO THIS EVENING. AN INCREASINGLY MOIST AND UNSTABLE ATMOSPHERE TOGETHER WITH LIGHT TRANSPORT WINDS WILL SUPPORT THE FORMATION OF SLOW MOVING THUNDERSTORMS CAPABLE OF HEAVY RAINFALL. STORMS TODAY ALONG THE FRONT RANGE AND ADJACENT AREAS WILL HAVE THE POTENTIAL TO PRODUCE 1 TO 2 INCH RAINFALL AMOUNTS IN LESS THAN AN HOUR. THIS INTENSE RAINFALL MAY PRODUCE FLOODING IN THE BURN SCARS AND URBAN AREAS. A FLASH FLOOD WATCH MAY BE ISSUED IN THE NEXT FEW HOURS FOR PORTIONS OF THE OUTLOOK AREA SHOULD CONDITIONS WARRANT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE MOUNTAINS IN THE AFTERNOONS...WHILE ON THE PLAINS THE THUNDERSTORMS WILL OCCUR LATER IN THE AFTERNOONS AND CONTINUE INTO THE EVENINGS. WEAK WIND FLOW ALOFT ALONG AND INCREASING MOISTURE LEVELS WILL MAKE IT POSSIBLE FOR SOME OF THE STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... REPORTS OF HEAVY RAINFALL OR FLOODING WILL BE APPRECIATED. BAKER/GIMMESTAD
The Denver radar (KFTG), 94 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124920.